Hello, you must do it slowly and under medical superivion.-
Precautions and Warnings With Bystolic
As with all beta blockers, you should not abruptly stop taking Bystolic, as serious problems (including heart attacks) may result. Your Doctor will advise you on how to safely stop taking this medication. It is usually recommended to slowly reduce the dose over a period of one to two weeks, with careful monitoring. It is best to minimize physical activity during this time. Let your healthcare provider know if you develop chest pain or any other problems while stopping Bystolic.
Like all beta blockers, Bystolic can worsen heart failure in some situations. However, beta blockers are also useful for the treatment of heart failure. If you have heart failure, your Doctor may need to monitor you closely while you take Bystolic. Let your healthcare provider know immediately if your heart failure symptoms seem to worsen.
Other beta blockers have been shown to be beneficial for treating angina (chest pain) or for preventing problems after a heart attack. However, Bystolic has not been studied in people with chest pain or who have had a recent heart attack. Bystolic may also provide such benefits, but this should not be assumed to be the case.
Beta blockers can worsen breathing problems like asthma or COPD. While "cardioselective" beta blockers (whose actions are mostly limited to the heart and blood vessels) are less likely to cause this problem, it may still occur. It should be noted that Bystolic is cardioselective only in doses less than 10 mg per day for most people. At higher doses (or in some people who metabolize Bystolic differently than normal), the medication is not cardioselective, meaning that it may have a significant effect on the lungs.
Contact your Doctor to discuus this informatio with him-her.
Best of luck and take care... this is serious.
- Bystolic Information for Consumers
- Bystolic Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bystolic (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2009 • 1 answer
Posted 10 Apr 2010 • 1 answer
Posted 28 Apr 2011 • 1 answer
Posted 21 Feb 2012 • 2 answers
Posted 17 Jun 2013 • 1 answer